Alert archive / Kansas / Areal Flood Warnings in 2015
Areal Flood Warning 13, NWS Dodge City, KS
NWS Dodge City, KS issued this areal flood warning at Jul 21, 2015, 7:28 AM CDT for Barber County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2015, 7:28 AM CDT (12:28 UTC)
- Expired
- Jul 21, 2015, 1:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 78 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
362 WGUS43 KDDC 211228 FLWDDC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 728 AM CDT TUE JUL 21 2015 KSC007-211830- /O.NEW.KDDC.FA.W.0013.150721T1228Z-150721T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARBER KS- 728 AM CDT TUE JUL 21 2015 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLOOD WARNING FOR SMALL STREAMS IN... NORTHEASTERN BARBER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 130 PM CDT TUESDAY * AT 726 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLOODING ALONG THE MEDICINE LODGE RIVER AND NEARBY LOW LYING AREAS. UP TO FIVE INCHES OF RAIN HAVE ALREADY FALLEN. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MEDICINE LODGE. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...OAK CREEK...SOUTH ELM CREEK...DOG CREEK...LITTLE BEAR CREEK...WEST BRANCH TRIB LITTLE SANDY CREEK...ANTELOPE CREEK...SAND CREEK...WEST BRANCH LITTLE SANDY CREEK...EAST CEDAR CREEK...ALBEE CREEK...MEDICINE LODGE RVR-WALNUT CREEK...MEDICINE LODGE RIVER...NORTH ELM CREEK...EAST BRANCH SOUTH ELM CREEK...SHORT CREEK/STOLP CREEK...CEDAR CREEK...WEST CEDAR CREEK...MEDICINE LODGE RIVER TRIBUTARY...BITTER CREEK...ELM CREEK... EAST BRANCH LITTLE SANDY CREEK...WEST BRANCH SOUTH ELM CREEK...THREE MILE CREEK...SAND CREEK TRIBUTARY...AMBER CREEK AND WILSON SLOUGH. LAT...LON 3738 9847 3718 9850 3728 9881 3744 9880 $$ JJOHNSON
2 follow-up statements
825 WGUS83 KDDC 211535 FLSDDC FLOOD STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1035 AM CDT TUE JUL 21 2015 KSC007-211830- /O.CON.KDDC.FA.W.0013.000000T0000Z-150721T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARBER KS- 1035 AM CDT TUE JUL 21 2015 ...A FLOOD WARNING FOR SMALL STREAMS REMAINS IN EFFECT UNTIL 130 PM CDT TUESDAY FOR NORTHEASTERN BARBER COUNTY... AT 1030 AM CDT...DOPPLER RADAR INDICATED OVER FIVE INCHES OF RAIN HAD FALLEN ACROSS PORTIONS OF NORTHEAST BARBER COUNTY. ELM CREEK AND THE MEDICINE LODGE RIVER WERE STILL RUNNING HIGH. THERE STILL MAY BE SOME PONDING OF WATER IN LOW LYING AREAS AROUND THE MEDICINE LODGE AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MEDICINE LODGE. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...ELM CREEK...MEDICINE LODGE RIVER AND NEIGHBORING TRIBUTARIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3738 9847 3718 9850 3728 9881 3744 9880 $$ RBURG
373 WGUS83 KDDC 211825 FLSDDC FLOOD STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 125 PM CDT TUE JUL 21 2015 KSC007-211831- /O.EXP.KDDC.FA.W.0013.000000T0000Z-150721T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARBER KS- 125 PM CDT TUE JUL 21 2015 ...THE FLOOD WARNING FOR SMALL STREAMS WILL EXPIRE AT 130 PM CDT NORTHEASTERN BARBER COUNTY... THE HEAVY RAIN HAS ENDED...HOWEVER LOW LYING FLOODING AROUND THE MEDICINE LODGE RIVER WILL STILL BE POSSIBLE EARLY THIS AFTERNOON AS THE HIGH WATER MOVES DOWNSTREAM TOWARDS KIOWA. LAT...LON 3738 9847 3718 9850 3728 9881 3744 9880 $$ RBURG
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this areal flood warning went out at Jul 21, 6:08 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 21, 6:08 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 608 AM CDT TUE JUL 21 2015 ...UPDATE TO AVIATION... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CDT TUE JUL 21 2015 A BROAD UPPER LEVEL RIDGE WAS IN PLACE OVER THE CENTRAL PLAINS TO THE NORTH OF SUBTROPICAL HIGH PRESSURE EXTENDING FROM NORTHERN MEXICO INTO THE GULF COAST STATES. AN UPPER DISTURBANCE WAS EVIDENT IN THE WATER VAPOR IMAGERY EXTENDING FROM SOUTHERN COLORADO INTO NEW MEXICO. A FRONTAL BOUNDARY WAS STATIONARY FROM SOUTHEAST KANSAS ACROSS NORTHERN OKLAHOMA THROUGH THE TEXAS PANHANDLE. NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED ALONG AND NORTH OF THE FRONT OVERNIGHT ACROSS NORTHERN OKLAHOMA INTO FAR SOUTHERN KANSAS. THE 00Z GFS AND NAM MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH THE SHORTWAVE MOVING EAST OVER SOUTHERN KANSAS/NORTHERN OKLAHOMA TODAY. SHOWERS AND THUNDERSTORMS SHOULD INCREASE ACROSS WESTERN AND SOUTHERN PORTIONS OF THE DODGE CITY FORECAST AREA TODAY AS UPWARD VERTICAL MOTION ASSOCIATED WITH THE WAVE INCREASES. STORMS A FEW STORMS COULD BE CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL AND GUSTY WINDS, ESPECIALLY ALONG THE OKLAHOMA BORDER WHERE MODEL SOUNDINGS SHOW 30-40 KNOTS OF SHEAR THROUGH THE 0-6KM LAYER AND CAPE VALUES ARE PROGGED TO BE AROUND 1000-1500 J/KG. HIGH TEMPERATURES WILL BE HELD BACK SOMEWHAT IN MANY AREAS DUE TO CONSIDERABLE CLOUD COVER. HIGHS SHOULD RANGE FROM AROUND 80 IN THE SOUTH TO THE MID 80S NEAR HAYS WHERE THERE WILL BE A LITTLE MORE SUNSHINE. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE INTO TONIGHT AS THE UPPER WAVE CONTINUES TO MOVE THROUGH. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 400 AM CDT TUE JUL 21 2015 A WARMING AND DRYING TREND WILL OCCUR LATER IN THE WEEK AS THE UPPER RIDGE STRENGTHENS OVER THE CENTRAL AND SOUTHERN PLAINS. TEMPERATURES WILL BE WARMING INTO THE 90S ACROSS THE REGION WITH SOME LOW 100S POSSIBLE OVER THE WEEKEND. LOW LEVEL SOUTHERLY FLOW WILL CONTINUE TO PUSH MOISTURE FROM THE SOUTHERN PLAINS INTO WESTERN KANSAS. THERE WILL BE OPPORTUNITIES FOR AFTERNOON AND EVENING THUNDERSTORMS GIVEN THE CONTINUED INSTABILITY AND VERY WARM BOUNDARY LAYER TEMPERATURES. SHORTWAVE TROUGHS LIFTING OVER THE TOP OF THE RIDGE COULD ALSO PUSH FRONTAL BOUNDARIES DOWN INTO WESTERN KANSAS BUT HOW FAR SOUTH THESE MOVE IS UNCERTAIN. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 602 AM CDT TUE JUL 21 2015 MVFR CIGS MAY LINGER IN THE VICINITY OF KDDC AND KGCK THROUGH MID MORNING AS LOW LEVEL STRATUS CONTINUES TO SLOWLY LIFT THROUGH THE DAY. OTHERWISE, VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH LATE THIS EVENING. THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHWEST KANSAS LATE THIS AFTERNOON AND EVENING, POTENTIALLY AFFECTING KGCK. EAST TO SOUTHEASTERLY WINDS OF AROUND 10 TO 20KT WILL PERSIST ACROSS WESTERN KANSAS THROUGH THIS EVENING AS A FRONTAL BOUNDARY REMAINS ANCHORED FROM SOUTHEASTERN COLORADO DOWN INTO THE TEXAS PANHANDLE. && .PRELIMINARY POINT TEMPS/POPS... DDC 83 66 87 69 / 50 60 30 10 GCK 83 64 87 67 / 50 60 20 10 EHA 80 63 91 68 / 50 50 10 10 LBL 81 66 91 69 / 60 60 20 10 HYS 86 65 84 69 / 20 50 50 30 P28 83 68 91 73 / 50 60 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GERARD LONG TERM...GERARD AVIATION...JJOHNSON
Hazardous weather outlook, Jul 21, 5:06 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 506 AM CDT TUE JUL 21 2015 KSZ030-031-043>046-061>066-074>081-084>090-221000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 506 AM CDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST INTO SOUTH CENTRAL KANSAS THROUGH TODAY AND TONIGHT. THERE IS A SMALL CHANCE THAT A FEW STORMS COULD BECOME STRONG ENOUGH TO PRODUCE HAIL UP TO QUARTER SIZE ALONG WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. AND EVENING IN THE VICINITY OF A FRONTAL BOUNDARY EXTENDING FROM THE TEXAS PANHANDLE NORTHEAST INTO SOUTH CENTRAL KANSAS. A FEW STORMS COULD BECOME SEVERE PRODUCING QUARTER TO GOLF BALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE POTENTIAL FOR LOCALIZED FLOODING ALSO EXISTS. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DISCUSSION...THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS CENTRAL KANSAS ON WEDNESDAY. THE THE THREAT FOR HAZARDOUS WEATHER FROM THESE STORMS IS LOW. THERE WILL BE SMALL CHANCES FOR THUNDERSTORMS ACROSS WESTERN AND CENTRAL KANSAS THROUGH THE WEEKEND BUT THE THREAT FOR SEVERE WEATHER IS UNCERTAIN. DAYTIME HIGH TEMPERATURES WILL BE RISING INTO THE UPPER 90S TO AROUND 100 AGAIN THROUGH THE WEEKEND. THERE WILL BE INCREASED HEAT STRESS ISSUES AS A RESULT. HAZARDS WEATHER RISK... WEDNESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. THURSDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. FRIDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. SATURDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. SUNDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. MONDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT GENERALLY SOUTH OF A JOHNSON TO PRATT LINE. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:52 PM CDT | Special Weather Statement | DDC | Barber | 53 min |
Nearby
Areal Flood Warnings in Kansas, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.